Author Topic: 1+ Year Post Op - GYNO BACK?  (Read 562 times)

Offline User127

  • Posting Member
  • *
  • Posts: 6
Hi Everybody,

I will try to keep this post as simple and to the point as I possibly can. I underwent gyno surgery in Belgium 13 months ago, I received gland excision + liposuction. It was a success. My surgeon left a tiny amount of gland beneath each of my nipples as one does, for a more natural look. Everything was going great.

This week, over a year after surgery, I noticed my right breast had a little bit of swelling, and my nip became a little irritated beneath my shirt at work. Its not a HUGE amount of swelling, but its enough for me to notice and to be concerned that my gyno is returning. My left side appears to be the same. It couldn't be body fat, as I have been working out a lot and have reduced my body fat to around 10%.

So, heres my dilemma. I have been training hard for the past 10 weeks, eating extremely clean and cutting out alcohol almost completely. All of these supplements are completely legal to use, and I have NEVER experimented with steriods etc. I am just an average gym-goer, who plays sport at the weekends. Here is the list of supplements I have been taking:

Whey protein
Multivitamin
L- Carnitine (Fat burner pre workout)
Green Tea Extract 
Caffeine Pills (Pre Workout)
Creatine Monohydrate - Only for the past 4 weeks.

I haven't used creatine since before my operation. Creatine is known for pulling water underneath the cell. It is also the first time I have taken a probiotic, in a very long time. 

Im wondering have my hormones been altered? 
Could they possibly be altered to the point where my gyno returns? 

Everything I have eaten and taken has been completely safe and natural, to my knowledge. I have read somewhere that probiotics can have an affect on hormones? 

Could this subside over time? Needless to say, I have cut each of these supplements out of my diet, apart from the multivitamin. If anybody has any advice on the matter, I sure would appreciate it! 

Thank you.

Linkback: https://www.gynecomastia.org/forum/index.php?topic=35344.0

Offline Dr. Schuster

  • Supporting Doctors
  • Gold Member
  • **
  • Posts: 495
    • www.CosmeticSurgeryBaltimore.com
I am not an expert in supplements but I am not aware of any of the ones that you have listed causing gynecomasti. I would make sure that the products you take re from reputable companies and that you are not getting "bootleg" product that are not pure as designed. It is a rare situation that the small amount of breast tissue that is routinely left behind (to prevent retraction and depressions). If this small amount really should begin to grow larger I would be very concerned that there is some hormanal imbalance stimulating the enlargment. This means you need a good workup complete with comprehensive blood work testing. Good luck.
Dr. Schuster
Chief, Division of Plastic Surgery Northwest Hospital
Private practice in Baltimore, Maryland
10807 Falls Road
Lutherville, Maryland 21093
410-902-9800
email: info@drschuster.com
website: www.CosmeticSurgeryBaltimore.com

Offline Litlriki

  • Supporting Doctors
  • Senior Member
  • **
  • Posts: 1375
    • Dr. Silverman's Website
Sorry to hear about your problem. Presuming that what you're feeling isn't just a little bit of the residual remnant of the gland with some associated scar tissue (in which case a little shot of Kenalog--cortisone--can reduce that), it doesn't look like any of those supplements would be the culprit.  You do have to exercise some caution with any of the supplements that claim to be "testosterone boosters," as these are the most common products that may contain hormonally active agents, either listed on the bottle openly or perhaps under the label "proprietary blend," in which case not all items are clearly indicated.  I have had a number of patients develop gynecomastia related to such "spiked" products, though after some fines and crackdowns in the industry in the US, this is currently less of a problem. 

I would agree that if you truly have recurrence with no obvious cause, a hormonal profile would be the next step. 
Dr. Silverman, M.D.
Cosmetic and Reconstructive Plastic Surgery
29 Crafts Street
Suite 370
Newton, MA 02458
617-965-9500
800-785-7860
www.ricksilverman.com
www.gynecomastia-boston.com
rick@ricksilverman.com

Certified by the American Board of Plastic Surgery


 

SMFPacks CMS 1.0.3 © 2020